Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 25, 2025, 6:59 AM MDT for Garfield County, Rio Blanco County, Colorado. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2025, 6:59 AM MDT (12:59 UTC)
- Expired
- Aug 25, 2025, 8:30 AM MDT
- In force
- 91 min
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Garfield County, CO, Rio Blanco County, CO
The radar
The Grand Junction radar (KGJX), 82 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 5:27 AM MDT, 1 hour 32 minutes earlier. Its key messages:
- Widespread showers and thunderstorms will develop again this afternoon, with heavy rain and frequent lightning the main concerns. Stronger storms could produce hail.
- There is increased concern for flash flooding and debris flows in sensitive areas, especially over recent burn scars.
- Widespread precipitation and below normal temperatures continue through the seven day forecast.
Area forecast discussion, Aug 25, 5:27 AM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 527 AM MDT Mon Aug 25 2025 .KEY MESSAGES... - Widespread showers and thunderstorms will develop again this afternoon, with heavy rain and frequent lightning the main concerns. Stronger storms could produce hail. - There is increased concern for flash flooding and debris flows in sensitive areas, especially over recent burn scars. - Widespread precipitation and below normal temperatures continue through the seven day forecast. && .SHORT TERM /THROUGH TUESDAY/... Issued at 250 AM MDT Mon Aug 25 2025 A very subtle shortwave and a bit of a jet streak in the flow across northern Utah has driven some strong to severe convection over the Salt Lake Valley over the last several hours. While this area of convection has gradually weakened as its tracked east, it is still producing significant lightning and likely moderate to heavy rainfall. This area will track across northeast Utah and northwest Colorado between the time of writing (about 2AM MDT) and daybreak. However, aside from this area, and a little band of showers oriented along a line between Rifle and Aspen, the radar has been remarkably quiet tonight. That poses some concern for convection today. In addition to the lack of radar returns, satellite is already indicating quite a bit of clearing across the southern half of the CWA. If this clearing lasts into the daylight hours, we could see some substantial instability develop ahead of convective initiation this afternoon. Model guidance, both ensemble and deterministic hi- res guidance are pegging 500-1000 J/kg of CAPE over eastern Utah and western Colorado by noon, with the peak values across the San Juans, where skies will be clearest and moisture deepest. Northeast Utah and northwest Colorado, on the other hand, might struggle to get going this afternoon, thanks to lingering clouds and convective debris from the above-mentioned thunderstorm complex. If we do get some sunshine to break out, we'll like see a round of stronger thunderstorms before a transition to a more stratiform storm mode. As we are well into this monsoon moisture push, the main concerns with storms will be heavy rain, flash flooding and debris flows, and frequent lightning. Stronger storms will be capable of producing hail, with hail up to 1 inch possible. Gusty winds up to 40 mph are also possible. Convection is likely to linger into the overnight tonight into tomorrow morning, with heavy rain and lightning again the main concerns. Another little wave is set to rotate around the high across northeast Utah and northwest Colorado, which could set up a situation similar to tonight...stronger nighttime convection across the north, with gradual clearing to the south. This seems to be in line which what CAMs are projecting, making it a more likely option. This would result in a mostly quiet night and the potential for another round of strong convection on Tuesday afternoon. However, a second but less likely scenario would be that this approaching wave fuels lingering stratiform rain and keeps that going across the region into the overnight. This scenario would bring us beneficial rainfall, but would also likely hamper convective initiation on Tuesday and result in a more stratiform storm mode. Regardless of the details, Tuesday will see another round of widespread precipitation, with heavy rain and flash flooding as a main concern. Temperatures remain 5-10 degrees below normal. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 250 AM MDT Mon Aug 25 2025 Flow wrapping around the high to our south brings a persistence to this wet pattern throughout the week. Wednesday marks one of the two days with the strongest precipitation potential of the long-term period, with Tuesday being the other, with PoP's exceeding 60% region-wide. The messaging regarding storm mode remains the same during this stretch with morning cloud cover heavily dictating if we will see more convective or stratiform type storms. With us being deep in the plume of strong moisture, cloud cover is certainly looking to be more stubborn and lingering throughout the morning. This is leading us to feel more confident in widespread stratiform precipitation with pockets of clearing in cloud cover potentially leading to a few stronger convective cells. Where clearing may take place, and resulting convective storms, will be difficult to pinpoint, especially this far in advance without the CAM guidance. On Thursday, ridging building over eastern Montana and Wyoming will begin to pull the anomalous moisture northwards, beginning a steady drying out across the CWA. This shift in pattern doesn't signify a sudden end to these wetting rains though as near- to above-normal PWAT's hang around our region at least into the weekend. However, we will see PoP's steadily decrease, reaching a modest 25-35% across primarily higher elevations by Saturday. Next Monday and beyond, ensembles are in okay agreement regarding the development of a powerful trough along the west coast and deep ridging centered along the Rockies. It's too soon to speculate how this pattern will impact us though. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 525 AM MDT Mon Aug 25 2025 An area of showers with embedded thunderstorms is tracking across northeast Utah and northwest Colorado at this hour, impacting KVEL. This area will track southeast over the next several hours, potentially impacting KRIL and KASE. Otherwise, widespread showers and thunderstorms will form this afternoon, brining heavy rain and frequent lightning. Away from thunderstorms, winds will be light and terrain driven. VFR conditions will prevail, although MVFR conditions will be possible in heavy rain. && .HYDROLOGY... Issued at 332 PM MDT Sun Aug 24 2025 Aside from daily chances for burn scar flash flooding and debris flows, we are beginning to monitor an influx of moisture from the south/southwest on Tuesday. An early look at the CAMs and model QPF is boosting our confidence for the potential of flash flooding across southwest Colorado. If these trends hold, a Flash Flood Watch may be needed. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...BGB LONG TERM...BW AVIATION...TGJT HYDROLOGY...KAA
Hazardous weather outlook, Aug 25, 2:56 AM MDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 256 AM MDT Mon Aug 25 2025 COZ001>014-017>023-UTZ022>025-027>029-260900- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley- Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains- Southwest San Juan Mountains-Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 256 AM MDT Mon Aug 25 2025 This Hazardous Weather Outlook is for northwest Colorado, southwest Colorado, west central Colorado, east central Utah, northeast Utah and southeast Utah. .DAY ONE...Today and tonight. Widespread convection is expected this afternoon. Storms will be capable of producing moderate to heavy rainfall, small hail, gusty winds, and frequent lightning. Flash flooding and debris flows are possible in sensitive areas, such as slot canyons and recent burn scars. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Chances of widespread heavy rain, along with potential flash flooding or debris flows, continue through the week. Temperatures will run below normal. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight, however spotters are encouraged to relay rainfall amounts or any observed flooding to the National Weather Service in Grand Junction.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:33 PM MDT | Special Weather Statement | GJT | 27 min | |
| Aug 25, 1:33 PM MDT | Special Weather Statement | GJT | La Plata | 27 min |
| Aug 25, 1:51 PM MDT | Special Weather Statement | GJT | Garfield | 24 min |
| Aug 25, 2:16 PM MDT | Areal Flood Advisory | GJT | Dolores, Montezuma | 119 min |
| Aug 25, 2:25 PM MDT | Special Weather Statement | GJT | Dolores | 35 min |
| Aug 25, 2:42 PM MDT | Flood Watch | GJT | Archuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 12 more | 35 hr |
| Aug 25, 3:13 PM MDT | Special Weather Statement | GJT | Mesa | 32 min |
| Aug 25, 3:29 PM MDT | Special Weather Statement | GJT | La Plata | 31 min |
| Aug 25, 4:51 PM MDT | Special Weather Statement | GJT | 24 min | |
| Aug 25, 5:04 PM MDT | Special Weather Statement | GJT | Ouray | 26 min |
| Aug 25, 12:58 PM MDT | Areal Flood Advisory | GJT | San Juan | 2 hr |
| Aug 25, 4:35 PM MDT | Special Weather Statement | GJT | Grand | 25 min |
| Aug 25, 5:26 PM MDT | Special Weather Statement | GJT | Grand | 34 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.